Alert archive / Oregon / High Wind Warnings in 2005

High Wind Warning 4, NWS Portland, OR

October 30, 2005

NWS Portland, OR issued this high wind warning at Oct 30, 2005, 6:52 PM PST. It took effect at Oct 30, 2005, 10:00 PM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2005, 6:52 PM PST (02:52 UTC)
In effect from
Oct 30, 2005, 10:00 PM PST
Expired
Oct 31, 2005, 5:03 AM PST
In force
7 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 310252
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
652 PM PST SUN OCT 30 2005

ORZ001-WAZ021-311400-
/X.NEW.KPQR.HW.W.0004.051031T0600Z-051031T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
RAYMOND...LONG BEACH...CATHLAMET
652 PM PST SUN OCT 30 2005

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
PST MONDAY FOR THE SOUTH WASHINGTON COAST AND THE NORTH OREGON 
COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM PST
MONDAY. 

STRONG SOUTH WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE
INTO EARLY MONDAY MORNING ALONG THE NORTH OREGON AND SOUTH
WASHINGTON COASTS. WINDS WILL INCREASE TO 30 TO 40 MPH... WITH
GUSTS TO NEAR 60 MPH ALONG COASTAL HEADLANDS...EXPOSED BEACHES AND
NEAR SHORE COMMUNITIES.

THE WINDS ARE EXPECTED TO DEVELOP AHEAD OF A PACIFIC FRONTAL
SYSTEM THAT IS MOVING TOWARD THE COAST. THE WINDS WILL DECREASE
LATER MONDAY MORNING ONCE THE FRONT MOVES INLAND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS76 KPQR 311303
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
503 AM PST MON OCT 31 2005

ORZ001-WAZ021-311415-
/X.CAN.KPQR.HW.W.0004.000000T0000Z-051031T1400Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
RAYMOND...LONG BEACH...CATHLAMET
503 AM PST MON OCT 31 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

THE COLD FRONT THAT WAS PRODUCING GUSTY SOUTH WINDS OVERNIGHT HAS
MOVED ONSHORE AS OF 5 AM. SOUTH WINDS HAVE TURNED MORE WEST TO
SOUTHWESTERLY AND ARE NOT AS STRONG. AS A RESULT...THE HIGH WIND
WARNING FOR THE SOUTH WASHINGTON COAST AND NORTH OREGON COAST HAS
BEEN CANCELLED.

$$
000 
WWUS76 KPQR 051632
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
832 AM PST SAT NOV 5 2005

ORZ005>007-010-WAZ020-022-039-040-051745-
/O.CAN.KPQR.HW.A.0004.051106T0000Z-051106T0600Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-NORTHERN OREGON CASCADE FOOTHILLS-
WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
INCLUDING THE CITIES OF...ST. HELENS...CLATSKANIE...HILLSBORO...
PORTLAND...OREGON CITY...GRESHAM...SALEM...MCMINNVILLE...DALLAS...
SANDY...SILVER FALLS STATE PARK...SWEET HOME...FRANCES...
RYDERWOOD...LONGVIEW...KELSO...CASTLE ROCK...VANCOUVER...
BATTLE GROUND...WASHOUGAL...TOUTLE...ARIEL...COUGAR
832 AM PST SAT NOV 5 2005

...HIGH WIND WATCH IS CANCELLED FOR THE NORTH AND CENTRAL WILLAMETTE 
VALLEY AND THE FOOTHILLS OF THE SOUTH WASHINGTON AND NORTH OREGON 
CASCADES...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WATCH. 

INTENSIFYING LOW PRESSURE OFFSHORE WILL BRING A FRONTAL BOUNDARY
INTO NORTHWEST OREGON AND SOUTHWEST WASHINGTON LATER THIS
AFTERNOON CREATING WINDY CONDITIONS. HOWEVER...MAXIMUM SUSTAINED WINDS
ARE ONLY EXPECTED TO REACH 20 TO 30 MPH WITH GUSTS TO 45 MPH. THIS
WILL CREATE DIFFICULT DRIVING CONDITIONS IN COMBINATION WITH MODERATE TO
HEAVY RAIN...HOWEVER WIDESPREAD DAMAGING WINDS ARE NOT EXPECTED.

$$

ORZ003-004-060045-
/O.UPG.KPQR.HW.A.0004.051105T2100Z-051106T0600Z/
/O.EXB.KPQR.HW.W.0007.051105T2100Z-051106T0800Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME
832 AM PST SAT NOV 5 2005

...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT FOR THE COAST RANGE OF NORTH AND CENTRAL OREGON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

INTENSIFYING LOW PRESSURE OFFSHORE WILL BRING A FRONTAL BOUNDARY
INTO THE COAST RANGE OF NORTH AND CENTRAL OREGON THIS AFTERNOON.
THIS WILL CREATE STRONG SOUTH TO SOUTHWEST WINDS SUSTAINED AT 30
TO 40 MPH WITH GUSTS TO 60 MPH. REPORTS FROM THIS AREA INDICATE
WINDS LOCALLY GUSTING TO 40 MPH ALREADY THIS MORNING.  

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL
ALSO CREATE DANGEROUS DRIVING CONDITIONS IN COMBINATION WITH VERY
HEAVY RAIN THIS AFTERNOON AND EVENING.

$$

ORZ001-002-060045-
/O.EXT.KPQR.HW.W.0007.051105T2100Z-051106T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE
832 AM PST SAT NOV 5 2005

...HIGH WIND WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING FOR THE COAST OF NORTH AND CENTRAL OREGON...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM PST THIS EVENING.

LOW PRESSURE CURRENTLY ABOUT 300 MILES WEST OF ASTORIA WILL
CONTINUE TO INTENSIFY TODAY...AND WILL MOVE TO THE SOUTH
WASHINGTON COAST THIS EVENING. STRONG SOUTH WINDS WILL DEVELOP AS
THE LOW PRESSURE FURTHER APPROACHES THE COAST. THE STRONG SOUTH
WINDS WILL DEVELOP FIRST ALONG THE CENTRAL OREGON COAST AND MOVE
INTO THE NORTH OREGON COAST LATE TODAY AND THIS EVENING. SOUTH
WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH AT THE HEADLANDS AND 60
MPH IN COASTAL COMMUNITIES WILL DEVELOP AS THE STORM APPROACHES.
WINDS WILL TURN TO SOUTHWEST AND BEGIN TO DECREASE LATE THIS
EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL
ALSO CREATE DANGEROUS DRIVING CONDITIONS IN COMBINATION WITH VERY
HEAVY RAIN THIS AFTERNOON AND EVENING.

$$

WAZ021-060045-
/O.CON.KPQR.HW.W.0007.051105T2100Z-051106T0600Z/
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...CATHLAMET
832 AM PST SAT NOV 5 2005

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 10 PM PST THIS EVENING FOR THE SOUTH WASHINGTON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM PST THIS EVENING. 

LOW PRESSURE CURRENTLY ABOUT 300 MILES WEST OF ASTORIA WILL
CONTINUE TO INTENSIFY TODAY...AND WILL MOVE ASHORE AROUND HOQUIAM
WASHINGTON THIS EVENING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH
GUSTS TO 60 MPH WILL DEVELOP BY EVENING AS THE LOW PRESSURE MOVES
ASHORE. WINDS WILL TURN TO THE SOUTHWEST AND BEGIN TO DECREASE
LATER THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THESE WINDS WILL
ALSO CREATE DANGEROUS DRIVING CONDITIONS IN COMBINATION WITH VERY
HEAVY RAIN THIS AFTERNOON AND EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Oct 30, 2:31 PM PST, 4 hours 21 minutes earlier.

Area forecast discussion, Oct 30, 2:31 PM PST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
231 PM PST SUN OCT 30 2005

.SYNOPSIS...AN ACTIVE AND WET WEEK IS SHAPING UP FOR SOUTHWEST
WASHINGTON AND NORTHWEST OREGON. A STRONG...WET WARM FRONT WILL MOVE
ONSHORE IN THE NORTH TONIGHT AND EARLY MONDAY...THEN THE TRAILING
COLD FRONT WILL SLOWLY SAG SOUTH THROUGH OREGON AS IT WEAKENS MONDAY
AND MONDAY NIGHT. ANOTHER SYSTEM WILL RE-ENERGIZE THE FRONT AND BRING
MORE RAIN TO THE FORECAST AREA TUESDAY AND TUESDAY NIGHT...FOLLOWED
BY COOLER ONSHORE FLOW AND SHOWERS AND LOWER SNOW LEVELS WEDNESDAY.
ANOTHER FRONT IS EXPECTED AROUND THURSDAY AS SNOW LEVELS WILL REMAIN
RATHER LOW IN THE CASCADES.
&&

.SHORT TERM...THE NEXT SIGNIFICANT AND DEVELOPING SYSTEM IS OFFSHORE
IN THE SOUTHER GULF OF ALASKA AND NORTHEAST PACIFIC THIS AFTERNOON...
AND IS FORECAST TO SPREAD A RATHER STRONG WARM FRONT INTO SOUTHWEST
WASHINGTON AND A CHUNK OF NORTHWEST OREGON TONIGHT AND EARLY MONDAY.
THE TRAILING COLD FRONT WILL SLOWLY SAG SOUTH THROUGH OREGON DURING
THE DAY MONDAY INTO EARLY MONDAY NIGHT. SHOULD SEE SIGNIFICANT RAIN
AMOUNTS MOST AREAS...LOCALLY HEAVY IN THE NORTHERN MOUNTAINS AND
COASTAL AREAS. MAY SEE A BIT OF WIND ON THE SOUTH WASHINGTON COAST
AND FAR NORTH OREGON COAST LATE TONIGHT PRIOR TO THE COLD FRONT.
THINK IT WILL STAY BELOW HIGH WIND CRITERIA BUT WILL NEED TO MONITOR
STRENGTH OF WAVE AS IT TRAVERSES ALONG THE FRONT. THE FRONT STALLS
AND WEAKENS ACROSS OUR SOUTHERN ZONES EARLY MONDAY NIGHT.

A SECOND SYSTEM RE-ENERGIZES AND LIFTS THE FRONT NORTH AS A WARM
FRONT LATER MONDAY NIGHT AND TUESDAY FOR MORE SIGNIFICANT RAINS
AGAIN. DEPENDING ON THE TRACK OF THIS SECOND SYSTEM COULD SEE SOME
WIND ON THE COAST AGAIN. THE COLD FRONT AND ASSOCIATED PARENT UPPER
TROUGH LOOK TO MOVE THROUGH THE FORECAST AREA BY EARLY WEDNESDAY.
SNOW LEVELS DROP BACK TO PASS ELEVATIONS ON WEDNESDAY WILL NEED TO
SEE IF WE HAVE ENOUGH OROGRAPHICS FOR A SNOW ADVISORY. TOLLESON

.LONG TERM...LITTLE CHANGE MADE TO THE LONG TERM GRIDS. SNOW LEVELS
REMAIN RATHER LOW...CLOSE TO PASS ELEVATIONS. ANOTHER FAIRLY STRONG
FRONTAL SYSTEM IS EXPECTED ABOUT THURSDAY. OTHERWISE SEVERAL SHORT
WAVES MOVE THROUGH AND MAINTAIN SHOWERS AT TIMES WITH SNOW IN THE
CASCADES THROUGH MUCH OF THE PERIOD. TOLLESON
&&

.MARINE...SMALL CRAFT ADVISORY WINDS CONTINUE IN OUR NORTHERN WATERS
THIS AFTERNOON. GALES WILL DEVELOP MOST OF OUR WATERS LATER TONIGHT
AND MONDAY MORNING WITH THE NEXT SYSTEM. WILL NEED TO WATCH FOR WINDS
TUESDAY WITH THE NEXT WAVE.
&&

.AVIATION...CURRENT TAFS REFLECT EXPECTED CONDITIONS FOR THE NEXT 24
HOURS.
&&

.PRELIMINARY POINT POPS
AST ++7997 PDX 8+5997 SLE 6+5997 EUG 386887

&&

.PQR WATCHES/WARNINGS/ADVISORIES
OR/WA...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM THIS EVENING CAPE
         SHOALWATER TO CASCADE HEAD.
        GALE WARNING ALL WATERS 10 PM TONIGHT THROUGH MONDAY MORNING.
        SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR THIS
         AFTERNOON THROUGH MONDAY AFTERNOON.
&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Oct 30, 5:18 AM PST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
518 AM PST SUN OCT 30 2005

PZZ250-255-270-275-311330-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
518 AM PST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...A WARM FRONT WILL APPROACH THE
COAST LATE TONIGHT WITH GALE FORCE WINDS DEVELOPING. A GALE
WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...GALE FORCE
WINDS ARE EXPECTED AS A COLD FRONT MOVES ACROSS THE COASTAL
WATERS MONDAY. SEE THE LATEST COASTAL WATERS FORECAST FOR DETAILS.

ORZ001>013-PZZ210-WAZ019>023-039-040-311330-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
COLUMBIA RIVER BAR-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
518 AM PST SUN OCT 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...A STRONG WARM
FRONT WILL MOVE ACROSS NORTHWEST OREGON AND SOUTHWEST WASHINGTON
EARLY MONDAY BRINGING LOCALLY HEAVY RAIN. THE HEAVY RAIN WILL
CONTINUE AT TIMES MONDAY AS A COLD FRONT SWEEPS SOUTH ACROSS
WESTERN OREGON. ANOTHER WET SYSTEM WILL MOVE INTO SOUTHWESTERN
WASHINGTON AND NORTHWEST OREGON ON TUESDAY WITH THE POTENTIAL FOR
MORE HEAVY RAIN.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 7:56 AM PSTHigh Wind WarningPQR2 hr

Nearby

High Wind Warnings in Oregon, 2005High Wind Warnings in Washington, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.